What Are The Side Effects Of Truvada?

Does PrEP has side effects?

Truvada, the drug that is used in PrEP does has some side effect and it’s important to be clear and open about how these can be affected. When you first start taking PrEP, it can upset the tummy a little bit. Not everybody gets this side effect, but some people do. When it does occur, it can be a bit of bloating, a bit of constipation, and some people may get diarrhoea.

What I do recommend is having some acidophilus yoghourt or any of the live culture drinks to help improve the bacteria and healthy biome within the gut. This can help the symptoms a little bit. In most people, if it occurs, it only lasts for between say one to two weeks and then it dissipates.

In some people, PrEP can affect the function of kidneys; this is quite rare. However, in some people in already existing kidney disease, people with diabetes, or people who are on medications that can affect kidney, you may be at risk of a small reduction in kidney function. We monitor kidney function very carefully when people are taking PrEP, not only when you start taking PrEP, but every three months during your treatment. What I do know is that when people go off the drug, kidney function normally returns back to its normal levels.

In my clinical experience, I have only ever taken one person off PrEP because of reduced kidney function. I also have two patients within my clinic who are possessing only one kidney and they’re absolutely fine. So it is important, though, if you have diabetes or any kidney issues, have a very careful and open conversation with your doctor to make sure that there are precautions that can be taken if you are start taking PrEP.

Please follow and like us:

Related posts:

Powered by WordPress. Designed by WooThemes